MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888423103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, the patient needed peritoneal dialysis due to chronic renal insufficiency and uremia.On (b)(6) 2021, after the pd (peritoneal dialysis) catheter was implanted in the nephrology department of the hospital, regular pd treatment was performed.Today, when the patient was performing normal peritoneal dialysis fluid replacement at home, it was found that the dialysis catheter was leaking liquid.A careful observation revealed that the pd catheter was ruptured and the dialysis catheter was clamped immediately with a clip.After 20 minutes, the patient came to the hospital for consultation.The doctor found that there was leakage on the upper end of the titanium connector which was a leakage of the dialysis tube.The leaking part was cut off, disinfected for half an hour and the titanium connector was reconnected.After connected and disinfected for half an hour, the external short tube was connected, it could be used normally and the issue was resolved.It was also mentioned that personal hygiene was not observed after the dialysis tube was broken.There was no connector issue and normal saline was the cleaning agent used to clean the catheter and its entirety.Flushing was performed.Formal manufacturer dressing was the wound dressing utilized.The cleaning agents were never mixed.The protocol was not changed for the cleaning agent used recently.The patient used a normal saline to clean the catheter.On (b)(6) (or two days after), the patient had abdominal pain and found that the peritoneal dialysis fluid was cloudy, etc., so the patient came to the nephrology department for treatment and the patient was found to have peritonitis which was an abdominal infection.It was stated that the leakage caused the patient's infection.Anti-infective treatment was given immediately and the patient was currently in treatment.The event led to patient's hospitalization for 2 weeks.There was no blood loss and blood transfusion was not required.The patient was in stable condition.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key17430561
Report Number3009211636-2023-00219
Device Sequence Number7153470
Product Code FJS
UDI-Device Identifier10884521055933
UDI-Public10884521055933
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number8888423103
Device Catalogue Number8888423103
Device Lot Number2023300196
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date07/31/2023
Date Device Manufactured11/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age40 YR
Patient SexFemale